Alert archive / Tennessee / Frost Advisories in 2014

Frost Advisory 2, NWS Memphis, TN

April 16, 20149 counties in Tennessee; Alcorn County, Tishomingo County, Mississippi

NWS Memphis, TN issued this frost advisory at Apr 16, 2014, 2:28 PM CDT for 9 counties in Tennessee; Alcorn County, Tishomingo County, Mississippi. It took effect at Apr 17, 2014, 1:00 AM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Apr 16, 2014, 2:28 PM CDT (19:28 UTC)
In effect from
Apr 17, 2014, 1:00 AM CDT
Expired
Apr 17, 2014, 8:33 AM CDT
In force
8 hr
Issued by
NWS Memphis, TN

Counties Alcorn County, MS, Tishomingo County, MS, Benton County, TN, Carroll County, TN, Chester County, TN, Decatur County, TN, Hardin County, TN, Henderson County, TN, Henry County, TN, McNairy County, TN, Weakley County, TN

The radar

The Memphis radar (KNQA), 137 km from the middle of the area, began a volume at 19:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KBYH), launched 12:00Z, 7.5 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2014-04-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2014-04-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1719 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

509 
WWUS74 KMEG 161928
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
228 PM CDT WED APR 16 2014

...AREAS OF FROST LATE TONIGHT AND EARLY THURSDAY MORNING ACROSS
THE TENNESSEE RIVER VALLEY OF WEST TENNESSEE AND INTO NORTHEAST
MISSISSIPPI...

.LIGHT WINDS AND MOSTLY CLEAR SKIES WILL ALLOW LOW TEMPERATURES
TO DROP TO INTO THE MIDDLE 30S ACROSS THE PORTIONS OF WEST
TENNESSEE AND EXTREME NORTHEAST MISSISSIPPI ALONG AND NEAR THE
TENNESSEE RIVER VALLEY. AREAS OF FROST WILL FORM WITH THESE
UNSEASONABLY COLD TEMPERATURES.

MSZ005-006-TNZ003-004-021-022-053>055-091-092-171000-
/O.NEW.KMEG.FR.Y.0002.140417T0600Z-140417T1400Z/
ALCORN-TISHOMINGO-WEAKLEY-HENRY-CARROLL-BENTON TN-CHESTER-
HENDERSON-DECATUR-MCNAIRY-HARDIN-
INCLUDING THE CITIES OF...CORINTH...IUKA...MARTIN...DRESDEN...
PARIS...HUNTINGDON...CAMDEN...HENDERSON...LEXINGTON...PARSONS...
DECATURVILLE...SELMER...SAVANNAH
228 PM CDT WED APR 16 2014

...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT THURSDAY. 

* TEMPERATURE/FROST COVERAGE...LOW TEMPERATURES WILL BE AROUND 35
  DEGREES WITH AREAS OF FROST.

* TIMING...BETWEEN 1 AM AND 9 AM THURSDAY MORNING.

* IMPACTS...THE AREAS OF FROST MAY DAMAGE OR KILL RECENTLY PLANTED
  VEGETATION IF PROPER PRECAUTIONS ARE NOT TAKEN TO PROVIDE
  PROTECTION FROM THE COLD. NEW BUDS ON TREES AND FLOWERS MAY ALSO
  BE DAMAGED OR KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

JCL
2 follow-up statements
178 
WWUS74 KMEG 170831
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
331 AM CDT THU APR 17 2014

...AREAS OF FROST ARE POSSIBLE THIS MORNING ACROSS THE TENNESSEE
RIVER VALLEY OF WEST TENNESSEE AND INTO NORTHEAST MISSISSIPPI...

.LIGHT WINDS AND MOSTLY CLEAR SKIES WILL ALLOW TEMPERATURES TO
DROP TO INTO THE MIDDLE 30S ACROSS PORTIONS OF WEST TENNESSEE AND
EXTREME NORTHEAST MISSISSIPPI ALONG AND NEAR THE TENNESSEE RIVER
VALLEY. AREAS OF FROST WILL FORM WITH THESE UNSEASONABLY COLD
TEMPERATURES.

MSZ005-006-TNZ003-004-021-022-053>055-091-092-171400-
/O.CON.KMEG.FR.Y.0002.000000T0000Z-140417T1400Z/
ALCORN-TISHOMINGO-WEAKLEY-HENRY-CARROLL-BENTON TN-CHESTER-
HENDERSON-DECATUR-MCNAIRY-HARDIN-
INCLUDING THE CITIES OF...CORINTH...IUKA...MARTIN...DRESDEN...
PARIS...HUNTINGDON...CAMDEN...HENDERSON...LEXINGTON...PARSONS...
DECATURVILLE...SELMER...SAVANNAH
331 AM CDT THU APR 17 2014

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* TEMPERATURE/FROST COVERAGE...LOW TEMPERATURES WILL BE AROUND 
  35 DEGREES WITH AREAS OF FROST. 

* TIMING...THROUGH 9 AM THIS MORNING.

* IMPACTS...THE AREAS OF FROST MAY DAMAGE OR KILL RECENTLY 
  PLANTED VEGETATION IF PROPER PRECAUTIONS ARE NOT TAKEN TO 
  PROVIDE PROTECTION FROM THE COLD. NEW BUDS ON TREES AND 
  FLOWERS MAY ALSO BE DAMAGED OR KILLED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
323 
WWUS74 KMEG 171333
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
833 AM CDT THU APR 17 2014

MSZ005-006-TNZ003-004-021-022-053>055-091-092-171445-
/O.CAN.KMEG.FR.Y.0002.000000T0000Z-140417T1400Z/
ALCORN-TISHOMINGO-WEAKLEY-HENRY-CARROLL-BENTON TN-CHESTER-
HENDERSON-DECATUR-MCNAIRY-HARDIN-
INCLUDING THE CITIES OF...CORINTH...IUKA...MARTIN...DRESDEN...
PARIS...HUNTINGDON...CAMDEN...HENDERSON...LEXINGTON...PARSONS...
DECATURVILLE...SELMER...SAVANNAH
833 AM CDT THU APR 17 2014

...FROST ADVISORY IS CANCELLED...

TEMPERATURES HAVE WARMED INTO THE 40S ACROSS THE ADVISORY AREA
THIS MORNING. THUS...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS
CANCELLED THE FROST ADVISORY.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this frost advisory went out at Apr 16, 1:01 PM CDT, 1 hour 27 minutes earlier.

Area forecast discussion, Apr 16, 1:01 PM CDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
101 PM CDT WED APR 16 2014

.UPDATE...

UPDATED FOR 18Z AVIATION DISCUSSION.

&&

.PREV DISCUSSION... /ISSUED 920 AM CDT WED APR 16 2014/

UPDATE...

TEMPERATURES HAVE WARMED ABOVE FREEZING. THUS ALLOWED THE FREEZE
WARNING TO EXPIRE. 850 MB TEMPERATURES FROM THIS MORNINGS UPPER
AIR ANALYSIS WERE CONSIDERABLY WARMER THAN THIS TIME YESTERDAY
ACROSS THE MIDSOUTH...AROUND PLUS 2 DEGREES CELSIUS THIS MORNING
VERSUS MINUS 6 TO MINUS 8 CELSIUS YESTERDAY. AFTERNOON
TEMPERATURES WILL RESPOND CLIMBING INTO THE UPPER 50S TO MIDDLE 60S
UNDER ABUNDANT SUNSHINE. WINDS WILL BE LIGHT TO MODERATE FROM THE
SOUTHEAST AS THE COLD SURFACE HIGH PRESSURE MOVES TO THE EAST.
INCREASED THE HIGHS SLIGHTLY IN SOME LOCATIONS FOR THIS AFTERNOON
AND MADE OTHER TWEAKS TO THE GRIDS AND ZONE FORECASTS FOR THIS
AFTERNOON. UPDATE HAS ALREADY BEEN SENT.

JCL

DISCUSSION... /ISSUED 353 AM CDT WED APR 16 2014/

SKIES ARE CLEAR ACROSS MUCH OF THE FORECAST AREA THIS MORNING
WITH TEMPERATURES RANGING FROM THE MID 20S TO MID 30S. MUCH OF THE
FORECAST AREA HAVE SEEN BELOW FREEZING TEMPERATURES AND SOME
ADDITIONAL AREAS WILL SEE TEMPERATURES DROP TO NEAR FREEZING BY
SUNRISE SO WILL KEEP FREEZE WARNING IN EFFECT UNTIL 9 AM.

HIGH PRESSURE HAS MOVED TO THE EAST OF THE REGION SO WINDS WILL
START TO BLOW FROM THE SOUTH LATER THIS MORNING. THIS WILL HELP
BRING MILDER AIR INTO THE FORECAST AREA TODAY. AS A RESULT
TEMPERATURES WILL BE WARMER THAN TUESDAY WITH HIGHS FROM THE UPPER
50S TO LOWER 60S. TONIGHT WILL SEE MILDER WEATHER ACROSS THE
FORECAST AREA WITH SOME AREAS NEAR THE TENNESSEE RIVER SEEING SOME
PATCHY FROST OVERNIGHT AS TEMPERATURES DROP INTO THE MID TO UPPER
30S. THURSDAY WILL BE EVEN WARMER AS SOUTH WINDS CONTINUE TO BRING
WARMER AIR INTO THE REGION. HIGHS ON THURSDAY WILL BE IN THE MID
TO UPPER 60S.

BY THURSDAY NIGHT A COLD FRONT WILL MOVE INTO NORTHWEST ARKANSAS.
SOME SHOWERS ARE EXPECTED TO DEVELOP AHEAD OF THE FRONT WITH SOME
OF THIS ACTIVITY MOVING INTO THE FORECAST AREA. BY FRIDAY THE
FRONT BEGINS TO WEAKEN AND DIE OUT AS IT REACHES THE FORECAST AREA
SO THERE WILL ONLY BE A SMALL CHANCE OF SHOWERS. WITH LITTLE COLD
AIR BEHIND THIS FRONT TEMPERATURES WILL REMAIN PLEASANT WITH HIGHS
AROUND 70.

HIGH PRESSURE WILL START TO MOVE INTO THE REGION BY FRIDAY NIGHT.
THIS WILL KEEP THINGS DRY FOR MUCH OF THE WEEKEND. TEMPERATURES
WILL BE FAIRLY NICE FOR THE WEEKEND ESPECIALLY SUNDAY WITH HIGHS
EXPECTED TO REACH THE MID TO UPPER 70S FOR MOST OF THE FORECAST
AREA.

ANOTHER COLD FRONT WILL BEGIN TO APPROACH THE REGION SUNDAY NIGHT
SO THE CHANCE OF RAIN WILL RETURN. THE FRONT WILL GET CLOSER TO
THE FORECAST AREA ON MONDAY SO THERE WILL BE A BETTER CHANCE OF
THUNDERSTORMS FOR MONDAY THROUGH TUESDAY. TEMPERATURES WILL REMAIN
AT OR SLIGHTLY ABOVE NORMAL FOR MONDAY AND TUESDAY.

ARS

&&

.AVIATION...

VFR CONDITIONS FOR THE ENTIRE PERIOD FOR ALL SITES. WINDS ARE
CURRENTLY FROM THE SOUTHEAST FROM 7 TO 10 KNOTS...BUT WILL SUBSIDE
A BIT AFTER SUNDOWN. WINDS WILL VEER SLIGHTLY TO THE SOUTH
AND INCREASE IN SPEED NEAR THE END OF THE PERIOD AS A COLD FRONT
MOVES TOWARDS THE REGION.

ZDM

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Apr 16, 9:02 AM CDT, 5 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
902 AM CDT WED APR 16 2014

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-171100-
ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-
COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-
DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-
LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-
PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-
RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-
TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA-
902 AM CDT WED APR 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

JCL

Nearby

Frost Advisories in Tennessee, 2014Frost Advisories in Mississippi, 2014Every frost advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.